Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 2:00 PM EDT for Garrett County, Maryland; Preston County, Tucker County, West Virginia. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 2:00 PM EDT (18:00 UTC)
- Expired
- Mar 28, 2012, 2:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Garrett County, MD, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 168 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:05 PM EDT | TSTM WND DMG | 2 Nnw Thomas, WV | TREE DOWN ALONG 219 JUST NORTH OF THOMAS |
| Mar 28, 2:10 PM EDT | HAIL 0.5 | Parsons, WV | EVENT OCCURRED BETWEEN 155 PM 03/28/2012 AND 210 PM 03/28/2012 |
| Mar 28, 2:17 PM EDT | HAIL 0.5 | Parsons, WV | EVENT OCCURRED BETWEEN 202 PM 03/28/2012 AND 217 PM 03/28/2012 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WUUS51 KPBZ 281800
SVRPBZ
MDC023-WVC077-093-281830-
/O.NEW.KPBZ.SV.W.0009.120328T1800Z-120328T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN GARRETT COUNTY IN WESTERN MARYLAND...
SOUTHEASTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 230 PM EDT
* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SAINT GEORGE...
MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAINT GEORGE... PLEASANT RUN... PARSONS...
DAVISVILLE... HAMBLETON... HENDRICKS...
SILVER LAKE... KEMPTON... THOMAS...
ELK... BLACKWATER FALLS... GATZMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3897 7952 3903 7977 3910 7980 3914 7984
3915 7984 3929 7946 3926 7938 3922 7943
3920 7948 3918 7947 3922 7934 3920 7929
3909 7935 3907 7929 3902 7931 3896 7935
TIME...MOT...LOC 1800Z 288DEG 50KT 3912 7968
$$
WOODRUM2 follow-up statements
156
WWUS51 KPBZ 281811
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
211 PM EDT WED MAR 28 2012
MDC023-WVC077-281819-
/O.CAN.KPBZ.SV.W.0009.000000T0000Z-120328T1830Z/
GARRETT MD-PRESTON WV-
211 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR PRESTON AND GARRETT COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. ANOTHER STRONG STORM IS DEVELOPING IN SOUTHERN PRESTON
COUNTY THAT MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3897 7952 3903 7977 3910 7980 3918 7969
3921 7960 3919 7950 3919 7948 3918 7947
3922 7934 3920 7929 3909 7935 3907 7929
3902 7931 3896 7935
TIME...MOT...LOC 1809Z 288DEG 50KT 3907 7953
$$
WVC093-281830-
/O.CON.KPBZ.SV.W.0009.000000T0000Z-120328T1830Z/
TUCKER WV-
211 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR TUCKER COUNTY...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HENDRICKS...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAINT GEORGE... PLEASANT RUN... PARSONS...
HENDRICKS... HAMBLETON... DAVISVILLE...
THOMAS... ELK... BLACKWATER FALLS...
GATZMER... CANAAN VALLEY STATE PARK...
LANEVILLE...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3897 7952 3903 7977 3910 7980 3918 7969
3921 7960 3919 7950 3919 7948 3918 7947
3922 7934 3920 7929 3909 7935 3907 7929
3902 7931 3896 7935
TIME...MOT...LOC 1809Z 288DEG 50KT 3907 7953
$$
WOODRUM927
WWUS51 KPBZ 281820
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT WED MAR 28 2012
WVC093-281830-
/O.CON.KPBZ.SV.W.0009.000000T0000Z-120328T1830Z/
TUCKER WV-
220 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR TUCKER COUNTY...
AT 213 PM EDT...TREES WERE REPORTED DOWN ALONG ROUTE 219 ALONG THE
PRESTON AND TUCKER COUNTY LINE. THIS STORM REMAINS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CANAAN VALLEY STATE PARK...MOVING
EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMAS... HENDRICKS... GATZMER...
ELK... CANAAN VALLEY STATE PARK...
BLACKWATER FALLS... LANEVILLE...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3897 7952 3905 7967 3914 7955 3918 7947
3922 7934 3920 7929 3909 7935 3907 7929
3902 7931 3896 7935
TIME...MOT...LOC 1817Z 288DEG 50KT 3903 7940
$$
WOODRUMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:50 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 28, 10:50 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1050 AM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SURFACE WARM FRONT IS ADVANCING NORTHEASTWARD ACROSS THE AREA THIS MORNING...WITH ELEVATED CONVECTION GENERALLY DRIVEN BY STEEP MID-LEVEL LAPSE RATES SPAWNING THUNDERSTORMS THAT HAVE CROSSED THE PITTSBURGH METRO AREA THIS MORNING. THUNDERSTORMS CONTINUE TO BISECT THE FORECAST AREA...WITH THEIR SOUTHWARD PROGRESS LIKELY BECOMING INCREASINGLY RETARDED AS THE AFTERNOON ENSUES DUE TO MID- LEVEL FORCING STARTING TO SHEAR OFF TO THE EAST. SHEAR IN THE 0-6 KM LAYER WILL REMAIN ROUGHLY IN THE 50 KT RANGE THROUGH THE AFTERNOON...WHILE INSTABILITY SHOULD INCREASE AHEAD OF A SLOWLY SOUTHWARD ADVANCING COLD FRONT BY THE AFTERNOON...THIS MAY LEAD TO A CHANCE OF SEVERE THUNDERSTORMS YET AGAIN THIS AFTERNOON ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. FRIES PREVIOUS... LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS IMPOSED BY A LACK OF INSTABILITY. MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW SHOWER MENTION WAS THUS ADDED. NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL CLOUDINESS INCREASES. ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND. SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL AVERAGES USING TWEAKED HPC GUIDANCE. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR. RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE LAYER 1-2 KFT AGL WILL CONTINUE TODAY. BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING, ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z. FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS 14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT. COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY PROMOTE A PERIOD OF MVFR CEILINGS. OUTLOOK...THURSDAY THROUGH SUNDAY... VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 28, 9:58 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 958 AM EDT WED MAR 28 2012 PAZ007>009-013-015-016-291400- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-291400- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 958 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THIS AFTERNOON. THE PRIMARY THREATS WILL BE FROM DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 28, 12:18 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1218 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL CANONSBURG 40.27N 80.15W
03/28/2012 U0.50 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1105 AM 03/28/2012 AND 1120 AM
03/28/2012
1122 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1107 AM 03/28/2012 AND 1122 AM
03/28/2012
1123 AM HAIL CANONSBURG 40.27N 80.15W
03/28/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1108 AM 03/28/2012 AND 1123 AM
03/28/2012
1124 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1109 AM 03/28/2012 AND 1124 AM
03/28/2012
1126 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.75 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1111 AM 03/28/2012 AND 1126 AM
03/28/2012
1128 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U1.00 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1113 AM 03/28/2012 AND 1128 AM
03/28/2012
1133 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.75 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1118 AM 03/28/2012 AND 1133 AM
03/28/2012
1134 AM HAIL IRWIN 40.32N 79.72W
03/28/2012 U0.88 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1119 AM 03/28/2012 AND 1134 AM
03/28/2012
1136 AM HAIL WASHINGTON 40.16N 80.25W
03/28/2012 U0.25 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1121 AM 03/28/2012 AND 1136 AM
03/28/2012
1137 AM HAIL INDIAN HEAD 40.02N 79.40W
03/28/2012 M1.00 INCH FAYETTE PA TRAINED SPOTTER
1143 AM HAIL BELLE VERNON 40.15N 79.81W
03/28/2012 U0.75 INCH FAYETTE PA PUBLIC
EVENT OCCURRED BETWEEN 1128 AM 03/28/2012 AND 1143 AM
03/28/2012
1148 AM HAIL PERRYOPOLIS 40.09N 79.75W
03/28/2012 U0.75 INCH FAYETTE PA PUBLIC
EVENT OCCURRED BETWEEN 1133 AM 03/28/2012 AND 1148 AM
03/28/2012
1149 AM HAIL CHARLEROI 40.14N 79.95W
03/28/2012 U0.75 INCH WASHINGTON PA PUBLIC
EVENT OCCURRED BETWEEN 1134 AM 03/28/2012 AND 1149 AM
03/28/2012
1151 AM HAIL WEST NEWTON 40.20N 79.73W
03/28/2012 U1.00 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 1136 AM 03/28/2012 AND 1151 AM
03/28/2012
&&
EVENT NUMBER PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ1200355 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000Special weather statement, Mar 28, 12:33 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1233 PM EDT WED MAR 28 2012
PAZ075-076-281700-
FAYETTE PA-FAYETTE RIDGES PA-
1233 PM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE COUNTY...
AT 1229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WALTERSBURG...MOVING EAST AT 65 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WALTERSBURG... UNIONTOWN... HOPWOOD...
DUNBAR... CONNELLSVILLE... OHIOPYLE...
SEVEN SPRINGS...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3990 7940 3985 7941 3985 7939 3982 7936
3989 7990 4003 7979 4004 7956 4002 7931Special weather statement, Mar 28, 12:41 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1241 PM EDT WED MAR 28 2012
MDZ001-PAZ031-075-076-WVZ012-021>023-041-281730-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-GREENE PA-MARION WV-
MONONGALIA WV-PRESTON WV-TUCKER WV-WETZEL WV-
1241 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORMS WILL AFFECT GARRETT...MARION...MONONGALIA...
NORTHWESTERN TUCKER...PRESTON...SOUTHEASTERN GREENE...SOUTHERN
FAYETTE AND SOUTHERN WETZEL COUNTIES...
AT 1238 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
MASONTOWN TO STAR CITY TO SMITHFIELD TO 14 MILES SOUTHWEST OF
FLY...MOVING EAST AT 65 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
METZ... JACKSONBURG... DAYBROOK...
CASSVILLE... MOUNT MORRIS... MASONTOWN...
GREENSBORO... BOBTOWN... MCCURDYVILLE...
CURTISVILLE... SMITHFIELD... STAR CITY...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3947 7906 3929 7929 3915 7984 3923 7982
3930 7990 3944 7991 3945 7994 3938 8007
3939 8020 3947 8049 3943 8055 3947 8071
3952 8075 3972 8011 3988 7986 3980 7936
3973 7938 3973 7910 3969 7895Local storm report, Mar 28, 12:59 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1259 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL WOODSFIELD 39.76N 81.12W
03/28/2012 E0.75 INCH MONROE OH EMERGENCY MNGR
&&
EVENT NUMBER PBZ1200356
WOODRUMLocal storm report, Mar 28, 1:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
101 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 2 N WOODSFIELD 39.79N 81.12W
03/28/2012 E0.88 INCH MONROE OH EMERGENCY MNGR
&&
EVENT NUMBER PBZ1200357
WOODRUMSpecial weather statement, Mar 28, 1:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
144 PM EDT WED MAR 28 2012
MDZ001-WVZ023-041-281815-
GARRETT MD-PRESTON WV-TUCKER WV-
144 PM EDT WED MAR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GARRETT...SOUTHERN
PRESTON AND TUCKER COUNTIES...
AT 143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF CATHELDRAL STATE PARK...MOVING EAST AT 60 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SAINT GEORGE... ROWLESBURG... PLEASANT RUN...
PARSONS... HANNAHSVILLE... HAMBLETON...
DAVISVILLE... HENDRICKS...
CATHELDRAL STATE PARK... SILVER LAKE...
ELK... KEMPTON...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3897 7952 3904 7978 3910 7980 3913 7984
3923 7982 3925 7986 3929 7987 3951 7938
3944 7911 3939 7916 3935 7925 3929 7929
3929 7933 3920 7948 3922 7934 3920 7929
3909 7935 3907 7929 3896 7934
WOODRUMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:41 PM EDT | Special Weather Statement | PBZ | Garrett | 49 min |
| Mar 28, 9:17 AM EDT | Special Weather Statement | PBZ | Hancock | 28 min |
| Mar 28, 9:38 AM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 37 min |
| Mar 28, 10:48 AM EDT | Special Weather Statement | PBZ | Brooke | 27 min |
| Mar 28, 11:39 AM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 36 min |
| Mar 28, 11:45 AM EDT | Special Weather Statement | PBZ | Wetzel | 30 min |
| Mar 28, 12:14 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Wetzel | 31 min |
| Mar 28, 1:44 PM EDT | Special Weather Statement | PBZ | Tucker | 31 min |
| Mar 28, 2:15 PM EDT | Special Weather Statement | PBZ | Preston | 30 min |
| Mar 28, 3:34 PM EDT | Special Weather Statement | PBZ | Tucker | 11 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.